Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 9, 2013, 6:49 AM CST for 39 counties in Alabama. It took effect at Mar 9, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 6:49 AM CST (12:49 UTC)
- In effect from
- Mar 9, 2013, 12:00 PM CST
- Expired
- Mar 9, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS84 KBMX 091249 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 AM CST SAT MAR 9 2013 ...DRY CONDITIONS MAY LEAD TO A HIGH FIRE DANGER TODAY... .A VERY DRY AIRMASS HAS SETTLED ACROSS CENTRAL ALABAMA TODAY. RELATIVE HUMIDITY VALUES COULD FALL TO LESS THAN 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ALZ011>015-017>050-092300- /O.NEW.KBMX.FW.W.0005.130309T1800Z-130309T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 649 AM CST SAT MAR 9 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 5:26 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 9, 5:26 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 AM CST SAT MAR 9 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... TRANQUIL WEATHER WILL CONTINUE FOR TODAY AND MOST OF SUNDAY AS A MID LEVEL RIDGE MOVES ACROSS THE REGION. CONSIDERABLE UPPER LEVEL CLOUD COVER IS EXPECTED BUT TEMPERATURES SHOULD STILL REACH INTO THE UPPER 60S AND LOWER 70S FOR THE AFTERNOON. RAIN CHANCES WILL INCREASE FOR SUNDAY NIGHT INTO MONDAY AS A POSITIVE TILT UPPER LEVEL TROUGH APPROACHES WITH ENOUGH LIFT AND MOISTURE ADVECTION FOR A BAND OF WIDESPREAD RAIN AND POSSIBLE EMBEDDED ELEVATED THUNDERSTORMS. THE RAIN AND ASSOCIATED COLD FRONT WILL BE RATHER SLOW TO MOVE THROUGH DUE TO MID LEVEL FLOW ORIENTED NEARLY PARALLEL TO THE FRONT. INCREASED POPS TO 100 PERCENT ACROSS MOST OF THE FORECAST AREA FOR MONDAY AND TRIMMED POPS ACROSS THE NORTHWEST FOR MONDAY NIGHT TO ALIGN SOMEWHAT MORE WITH THE FASTER GFS SOLUTION. AN EXTENDED PERIOD OF DRY AND NICE WEATHER IS LIKELY FOR TUESDAY THROUGH SATURDAY AS WEST-NORTHWEST MID LEVEL FLOW PERSISTS. HIGH PRESSURE WILL SETTLE OVER THE REGION INTO WEDNESDAY WITH SOME POTENTIAL FOR FROST OR A LIGHT FREEZE WEDNESDAY ACROSS THE NORTH. A WARMING TREND SHOULD BEGIN BY THURSDAY. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS...WITH ONLY SCT-BKN CLOUDS ABOVE 15K FT. EASTERLY TO SOUTHEASTERLY WINDS WILL INCREASE THIS MORNING TO AROUND 10KTS. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 43 71 53 61 / 0 0 10 30 100 ANNISTON 67 45 72 54 64 / 0 0 10 20 100 BIRMINGHAM 69 48 72 57 61 / 0 0 10 40 100 TUSCALOOSA 72 49 75 57 60 / 0 0 10 60 100 CALERA 69 47 72 55 62 / 0 0 10 30 100 AUBURN 67 46 71 53 69 / 0 0 10 10 100 MONTGOMERY 71 48 75 54 67 / 0 0 10 20 100 TROY 71 47 74 54 69 / 0 0 10 10 100 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/14
Hazardous weather outlook, Mar 9, 6:48 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 AM CST SAT MAR 9 2013 ALZ011>015-017>050-101300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 648 AM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT ACROSS MUCH OF CENTRAL ALABAMA FOR SEVERAL HOURS THIS AFTERNOON...AND A RED FLAG WARNING IS IN AFFECT. OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.